Alert archive / Louisiana / Small Craft Advisories in 2016
Small Craft Advisory 50, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Dec 7, 2016, 5:10 PM CST. It took effect at Dec 8, 2016, 6:00 AM CST. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2016, 5:10 PM CST (23:10 UTC)
- In effect from
- Dec 8, 2016, 6:00 AM CST
- Expired
- Dec 9, 2016, 9:00 PM CST
- In force
- 39 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
098 WHUS74 KLCH 072310 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 510 PM CST WED DEC 7 2016 ...GALE FORCE WARNING IN EFFECT FROM 6 AM THURSDAY TO 6 AM CST FRIDAY... .A STRONG COLD FRONT WILL SWEEP ACROSS THE COASTAL WATERS THURSDAY MORNING. A TIGHT PRESSURE GRADIENT BEHIND THE FRONT WILL RESULT IN GALE FORCE WINDS OVER THE NEARSHORE AND OFFSHORE COASTAL WATERS FROM THURSDAY MORNING THROUGH FRIDAY MORNING. GMZ450-452-455-470-472-475-081400- /O.CON.KLCH.GL.W.0010.161208T1200Z-161209T1200Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 510 PM CST WED DEC 7 2016 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM THURSDAY TO 6 AM CST FRIDAY... * WINDS...25 TO 30 KNOTS SUSTAINED WITH GUSTS TO 35 TO 40 KNOTS * WAVES/SEAS...3 TO 7 FEET OUT 20 NM AND 7 TO 10 FEET FROM 20-60 NM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ430-432-435-081400- /O.NEW.KLCH.SC.Y.0050.161208T1200Z-161209T1200Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 510 PM CST WED DEC 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM THURSDAY TO 6 AM CST FRIDAY. * WINDS...20 KNOTS SUSTAINED WITH GUSTS TO 30 KNOTS. * WAVES/SEAS...LAKE AND BAY WATERS ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
9 follow-up statements
711 WHUS74 KLCH 080937 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 337 AM CST THU DEC 8 2016 ...GALE FORCE WARNING IN EFFECT FROM 6 AM THURSDAY TO 6 AM CST FRIDAY... .A STRONG COLD FRONT WILL SWEEP ACROSS THE COASTAL WATERS THURSDAY MORNING. A TIGHT PRESSURE GRADIENT BEHIND THE FRONT WILL RESULT IN GALE FORCE WINDS OVER THE NEARSHORE AND OFFSHORE COASTAL WATERS FROM THURSDAY MORNING THROUGH FRIDAY MORNING. GMZ450-452-455-470-472-475-081745- /O.CON.KLCH.GL.W.0010.161208T1200Z-161209T1200Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 337 AM CST THU DEC 8 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WINDS...25 TO 30 KNOTS SUSTAINED WITH GUSTS TO 40 TO 45 KNOTS * WAVES/SEAS...3 TO 7 FEET OUT 20 NM AND 7 TO 10 FEET FROM 20-60 NM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ430-432-435-081745- /O.CON.KLCH.SC.Y.0050.161208T1200Z-161209T1200Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 337 AM CST THU DEC 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WINDS...20 KNOTS SUSTAINED WITH GUSTS TO 30 KNOTS. * WAVES/SEAS...LAKE AND BAY WATERS ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JONES
690 WHUS74 KLCH 082057 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 257 PM CST THU DEC 8 2016 ...GALE FORCE WARNING IN EFFECT THROUGH MIDNIGHT OUT TO 20 NM AND THROUGH 6 AM FRIDAY FROM 20 TO 60 NM... .STRONG NORTHERLY WINDS IN THE WAKE OF A COLD FRONT WILL RESULT IN GALE FORCE WINDS MAINLY IN GUSTS THROUGH FRIDAY MORNING. GMZ450-452-455-090615- /O.EXT.KLCH.GL.W.0010.000000T0000Z-161209T0600Z/ /O.EXB.KLCH.SC.Y.0050.161209T0600Z-161209T1800Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 257 PM CST THU DEC 8 2016 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY. * WINDS...20 TO 25 KNOTS SUSTAINED WITH GUSTS TO 35 KNOTS THROUGH THIS EVENING. * WAVES/SEAS...SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ470-472-475-090615- /O.CON.KLCH.GL.W.0010.000000T0000Z-161209T1200Z/ /O.EXB.KLCH.SC.Y.0050.161209T1200Z-161209T1800Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 257 PM CST THU DEC 8 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO NOON CST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO NOON CST FRIDAY. * WINDS...25 TO 35 KNOTS TONIGHT DECREASING TO 20 TO 25 KNOTS FRIDAY. * WAVES/SEAS...SEAS 6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ430-432-435-090600- /O.EXT.KLCH.SC.Y.0050.000000T0000Z-161209T0600Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 257 PM CST THU DEC 8 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...20 KNOTS SUSTAINED WITH GUSTS TO 30 KNOTS. * WAVES/SEAS...LAKE AND BAY WATERS ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
024 WHUS74 KLCH 090248 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 848 PM CST THU DEC 8 2016 ...GALE FORCE WARNING IN EFFECT THROUGH MIDNIGHT OUT TO 20 NM AND THROUGH 6 AM FRIDAY FROM 20 TO 60 NM... .STRONG NORTHERLY WINDS IN THE WAKE OF A COLD FRONT WILL RESULT IN GALE FORCE WINDS MAINLY IN GUSTS THROUGH FRIDAY MORNING. GMZ450-452-455-091400- /O.CON.KLCH.GL.W.0010.000000T0000Z-161209T0600Z/ /O.CON.KLCH.SC.Y.0050.161209T0600Z-161209T1800Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 848 PM CST THU DEC 8 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY... * WINDS...20 TO 25 KNOTS SUSTAINED WITH GUSTS TO 35 KNOTS THROUGH THIS EVENING. * WAVES/SEAS...SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ470-472-475-091400- /O.CON.KLCH.GL.W.0010.000000T0000Z-161209T1200Z/ /O.CON.KLCH.SC.Y.0050.161209T1200Z-161209T1800Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 848 PM CST THU DEC 8 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON CST FRIDAY... * WINDS...25 TO 35 KNOTS TONIGHT DECREASING TO 20 TO 25 KNOTS FRIDAY. * WAVES/SEAS...SEAS 6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ430-432-435-090600- /O.CON.KLCH.SC.Y.0050.000000T0000Z-161209T0600Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 848 PM CST THU DEC 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...20 KNOTS SUSTAINED WITH GUSTS TO 30 KNOTS. * WAVES/SEAS...LAKE AND BAY WATERS ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
552 WHUS74 KLCH 090535 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1135 PM CST THU DEC 8 2016 ...GALE FORCE WARNING IN EFFECT THROUGH MIDNIGHT OUT TO 20 NM AND THROUGH 6 AM FRIDAY FROM 20 TO 60 NM... .STRONG NORTHERLY WINDS IN THE WAKE OF A COLD FRONT WILL RESULT IN GALE FORCE WINDS MAINLY IN GUSTS THROUGH FRIDAY MORNING. GMZ450-452-455-091400- /O.CAN.KLCH.GL.W.0010.000000T0000Z-161209T0600Z/ /O.EXT.KLCH.SC.Y.0050.161209T0535Z-161209T1800Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 1135 PM CST THU DEC 8 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE GALE WARNING. * WINDS...20 TO 25 KNOTS SUSTAINED WITH GUSTS TO 30 KNOTS THROUGH THIS EVENING. * WAVES/SEAS...SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ430-432-435-090645- /O.CAN.KLCH.SC.Y.0050.000000T0000Z-161209T0600Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 1135 PM CST THU DEC 8 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ GMZ470-472-475-091400- /O.CON.KLCH.GL.W.0010.000000T0000Z-161209T1200Z/ /O.CON.KLCH.SC.Y.0050.161209T1200Z-161209T1800Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1135 PM CST THU DEC 8 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON CST FRIDAY... * WINDS...25 TO 35 KNOTS TONIGHT DECREASING TO 20 TO 25 KNOTS FRIDAY. * WAVES/SEAS...SEAS 6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
255 WHUS74 KLCH 090924 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 324 AM CST FRI DEC 9 2016 ...GALE FORCE WARNING IN EFFECT THROUGH MIDNIGHT OUT TO 20 NM AND THROUGH 6 AM FRIDAY FROM 20 TO 60 NM... .STRONG NORTHERLY WINDS IN THE WAKE OF A COLD FRONT WILL RESULT IN GALE FORCE WINDS MAINLY IN GUSTS THROUGH FRIDAY MORNING. GMZ470-472-475-091800- /O.CON.KLCH.GL.W.0010.000000T0000Z-161209T1200Z/ /O.CON.KLCH.SC.Y.0050.161209T1200Z-161209T1800Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 324 AM CST FRI DEC 9 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...25 TO 35 KNOTS TONIGHT DECREASING TO 20 TO 25 KNOTS FRIDAY. * WAVES/SEAS...SEAS 6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ450-452-455-091800- /O.CON.KLCH.SC.Y.0050.000000T0000Z-161209T1800Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 324 AM CST FRI DEC 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...20 TO 25 KNOTS SUSTAINED WITH GUSTS TO 30 KNOTS THROUGH THIS EVENING. * WAVES/SEAS...SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
899 WHUS74 KLCH 091520 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 920 AM CST FRI DEC 9 2016 ...SMALL CRAFT ADVISORY FOR THE GULF WATERS EXTENDED THROUGH THE REST OF TODAY... .STRONG AND GUSTY NORTHWEST WINDS WILL ONLY GRADUALLY SUBSIDE TODAY AND TONIGHT AS HIGH PRESSURE BUILDS SOUTH INTO THE MIDDLE MISSISSIPPI RIVER VALLEY. GMZ450-452-455-470-472-475-100000- /O.EXT.KLCH.SC.Y.0050.000000T0000Z-161210T0000Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 920 AM CST FRI DEC 9 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...20 TO 25 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...SEAS 2 TO 4 FEET WITHIN 20 NM AND 4 TO 7 FEET BEYOND 20 NM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 13
120 WHUS74 KLCH 092127 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 327 PM CST FRI DEC 9 2016 ...SMALL CRAFT ADVISORY FOR THE GULF WATERS EXTENDED THROUGH THE REST OF TODAY... .STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE TO GRADUALLY SUBSIDE THE REST OF TODAY AND INTO TONIGHT AS HIGH PRESSURE BUILDS SOUTH INTO THE MIDDLE MISSISSIPPI RIVER VALLEY. GMZ450-452-092230- /O.CAN.KLCH.SC.Y.0050.000000T0000Z-161210T0000Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- 327 PM CST FRI DEC 9 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE SMALL CRAFT ADVISORY. SMALL CRAFT SHOULD EXERCISE CAUTION THE REST OF THE AFTERNOON. $$ GMZ475-100000- /O.EXT.KLCH.SC.Y.0050.000000T0000Z-161210T0600Z/ WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 327 PM CST FRI DEC 9 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...20 TO 25 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...SEAS 2 TO 4 FEET WITHIN 20 NM AND 4 TO 7 FEET BEYOND 20 NM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ455-470-472-100000- /O.CON.KLCH.SC.Y.0050.000000T0000Z-161210T0000Z/ COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- 327 PM CST FRI DEC 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...20 TO 25 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...SEAS 2 TO 4 FEET WITHIN 20 NM AND 4 TO 7 FEET BEYOND 20 NM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 13
819 WHUS74 KLCH 100000 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 PM CST FRI DEC 9 2016 ...SMALL CRAFT ADVISORY FOR THE GULF WATERS EXTENDED THROUGH THE REST OF TODAY... .STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE TO GRADUALLY SUBSIDE THE REST OF TODAY AND INTO TONIGHT AS HIGH PRESSURE BUILDS SOUTH INTO THE MIDDLE MISSISSIPPI RIVER VALLEY. GMZ455-470-472-100100- /O.EXP.KLCH.SC.Y.0050.000000T0000Z-161210T0000Z/ COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- 600 PM CST FRI DEC 9 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ GMZ475-100300- /O.EXT.KLCH.SC.Y.0050.000000T0000Z-161210T0300Z/ WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 600 PM CST FRI DEC 9 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...20 TO 25 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...SEAS 2 TO 4 FEET WITHIN 20 NM AND 4 TO 7 FEET BEYOND 20 NM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
216 WHUS74 KLCH 100305 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 905 PM CST FRI DEC 9 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... GMZ475-100415- /O.EXP.KLCH.SC.Y.0050.000000T0000Z-161210T0300Z/ WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 905 PM CST FRI DEC 9 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Dec 7, 3:49 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Dec 7, 3:49 PM CST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
349 PM CST Wed Dec 7 2016
.DISCUSSION...
Under cloudy skies...temperatures were slow to climb out of the
mid 50s across the northern areas. We did see some slightly
warmer temperatures this afternoon across the southern areas with
highs making it into the lower 60s. Southerly winds had yet to
materialize which in concert with the thick cloud cover...played
a key role in temperatures much cooler than expected. The
stationary frontal boundary over the gulf waters never made it
back as a warm front.
The active weather pattern we have seen over the last week will
continue to plaque the area. In the upper levels...a broad trough
covered much of the interior part of the country. We do expect a
strong cold front to arrive later tonight and sweep into the
coastal waters by early Thursday morning. Much colder temperatures
are on the way including a chance of showers in the vicinity of
the cold front. Much colder canadian air will spill down into the
central and southern United states through Friday. Therefore...the
arctic blast of cold air will be felt starting Thursday (highs
upper 40s to lower 50s) and Friday (highs mid 40s to near 50).
Northerly winds tomorrow look to remain below wind advisory criteria
except perhaps just near the coastline. Will let the overnight crew
decide if we will need a wind advisory for the coastal zones when
they get a newer model run. For now...current GFS/NWPS wind grids
do not support it. However...the HRRR model does. The next shift
folks will look at the newer models and will make the decision
later tonight.
We do expect the coastal waters will receive much of the stronger
winds and therefore will upgrade Gale Watch to Gale Warning for
12Z Thursday to 12Z Friday.
This arctic blast of air will bring a freeze to areas north of the I-
10 corridor Thursday night into Friday morning and most all of the
area Saturday morning.
Temps begin to moderate Saturday afternoon as high pressure shifts
east and winds turn southerly in advance of the next cold front...the
timing of which the long range models are beginning to come into
agreement and therefore expecting another round of rain Sunday and
Sunday night with another front sweeping the rain out during the
same time period. Expect probability of rain to fall off sharply
early Monday as the front sweeps out the moisture.
The progressive pattern continues into the middle and latter part of
next week as guidance indicates reinforcement of northerly flow
Tuesday and then another front swings through on Wednesday. These
rapid swings in weather will continue for the foreseeable future.
&&
.MARINE... A Gale warning is now in effect Thursday morning through
Friday morning for coastal waters out 60 NM. Offshore winds behind a
cold front pushing through the area Thursday morning will gust to 35-
40 knots and continue through early Friday morning. Seas will be in
the 7-9 foot range from 20-60 NM offshore. Winds will moderate
during the day Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 44 47 29 45 / 50 40 10 0
LCH 51 52 34 48 / 60 40 10 0
LFT 50 51 33 47 / 40 40 10 0
BPT 52 54 35 50 / 60 40 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Gale Warning from 6 AM Thursday to 6 AM CST Friday for GMZ450-
452-455-470-472-475.
&&
PUBLIC...06Hazardous weather outlook, Dec 7, 4:33 AM CST, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 433 AM CST WED DEC 7 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 081045- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 433 AM CST WED DEC 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT PATCHY FOG DEVELOPMENT THIS MORNING WILL POTENTIALLY REDUCE VISIBILITIES IN SOME LOCATIONS TO LESS THAN 1/4 MILE. FOG WILL DISSIPATE BY MID MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG COLD FRONT WILL PUSH THROUGH THE AREA THURSDAY MORNING BRINGING SCATTERED SHOWERS AND WHAT WILL LIKELY BE THE COLDEST TEMPERATURES OF THE SEASON THUS FAR. A FREEZE IS EXPECTED FRIDAY MORNING NORTH OF THE I-10 CORRIDOR. ANOTHER FREEZE IS EXPECTED SATURDAY MORNING WITH FREEZING TEMPERATURES REACHING NEAR THE COAST. A HARD FREEZE WILL BE POSSIBLE ACROSS PARTS OF CENTRAL LOUISIANA SATURDAY MORNING. ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY INTO SUNDAY NIGHT BRINGING SCATTERED SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ430-432-435-450-452-455-470-472-475-081045- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 433 AM CST WED DEC 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH THE AREA LATE TONIGHT BRINGING ISOLATED SHOWERS ACROSS WESTERN PORTIONS OF THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG COLD FRONT WILL PUSH THROUGH THE AREA THURSDAY MORNING BRINGING SCATTERED SHOWERS. BEHIND THE FRONT, WINDS WILL TURN NORTHERLY AND INCREASE SIGNIFICANTLY. A GALE WATCH HAS BEEN ISSUED FOR COASTAL WATERS OUT 60 NM. GALE FORCE WINDS WITH GUSTS BETWEEN 35-40 KNOTS CAN BE EXPECTED FROM THURSDAY MORNING THROUGH FRIDAY MORNING. ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY INTO SUNDAY NIGHT BRINGING SCATTERED SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 4:20 AM CST | Gale Watch | LCH | 11 hr | |
| Dec 7, 8:48 AM CST | River Flood Warning | LCH | Allen | 57 hr |
| Dec 7, 3:05 PM CST | Gale Warning | LCH | 39 hr | |
| Dec 7, 5:10 PM CST | Wind Advisory | LCH | Avoyelles, Cameron, Evangeline, Lafayette, Saint Landry, Saint Martin | 25 hr |
Nearby
Small Craft Advisories in Louisiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.